Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Repeated episodes of sudden blockage in epiglottis flap, breathing difficulty, eases on using Heimlich maneuver for opening. Cause?

My significant other is 83. He can be sitting and watching t.V. when his eppiglotal flap closes and he can t breathe. I have to use the Heimlick maneuver to force it to open so that he can breathe. This started about 10 years ago. He was fine for a couple of years but has had 3 episodes this past week. It is very frightning for both of us. What is causing this?
Asked On : Fri, 10 Aug 2012
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General Surgeon 's  Response
Feb 2016
Hi. At the age of 83 of the patient i would advice to seek medical attention to undergo ENT / Upper GI Endoscopy and Consultation with neurologist if necessary. There can be an somatic problem. It is always better to get diagnosed as failed Heimlich Maneuver can lead to a very serious life threatening problem .
Answered: Thu, 2 Jan 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor